**WARNING** Graphic details about side effects: My First Twelve Days on iBrance

A quick disclaimer, please remember that the subject matter in this blog post is specific to my experience while taking iBrance for Stage 4 Metastatic Breast Cancer. If you are about to start or take the same medication, your experience may differ from mine, so please keep that in mind.

Information about possible side effects: Nauseavomiting, loss of appetite, diarrhea, tiredness, weaknesshair lossmouth sores, or numbness/tingling of arms/legs may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

People using this medication may have serious side effects. However, you have been prescribed this drug because your doctor has judged that the benefit to you is greater than the risk of side effects. Careful monitoring by your doctor may decrease your risk.

Tell your doctor right away if you have any serious side effects, including: signs of anemia (such as unusual tiredness, pale skin, fast heartbeat), easy bruising/bleeding (such as nosebleed), signs of lung problems (such as chest pain, shortness of breath).

This medication may lower your ability to fight infections. This may make you more likely to get a serious infection or make any infection you have worse. Tell your doctor right away if you have any signs of infection (such as fever, chills, persistent sore throatcough).

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rashitching/swelling (especially of the face/tongue/throat), severe dizzinesstrouble breathing. This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

My first seven days, March 28th – April 3rd, on iBrance were fine; no significant changes in how I felt. Unfortunately, I am not a stranger to chemo treatments, so I knew that it was a matter of time before I began to deal with possible side effects as the medication builds up in my body.

On day 8, I started having waves of nausea all day with diarrhea after every meal, and that evening, I started having abdominal pain and cold sweats while in the bathroom. I made sure to keep my water intake up as suggested by my pharmacist, which is 2 to 3 quarts a day, but it didn’t help much.

Day 9 was about the same but with less abdominal pain. I began to get scared to eat because I would feel better initially, only to feel worse about 20 minutes after eating.  I started to have other side effects combined with those I already had, like tingling in my hand and losing my appetite.

On day 10, I woke up with diarrhea, but it only happened once, and then I had the opposite problem the rest of the day, constipation. I am still nauseous on and off all day, and my appetite is non-existent, but I hope that I will improve in the coming days as my system continues to adjust to the medication. I am eating, but sometimes I need to force myself because I know I need to eat to stay healthy. I am losing weight but not so much that I am concerned since I am still about 20 lbs overweight.

On days 11 and 12, I have felt much better. The tingling in my hand has stopped, but I am still dealing with nausea on and off; it is nowhere near as severe as the past three days, so that is an improvement. My appetite is slightly better, so eating hasn’t been as much of a struggle. Hopefully, I am turning a corner, and next week, my third week on the drug will be much easier. I am worried about having a week off, starting on the 18th and then starting back up again, but I am trying to remain optimistic that it will be OK.

My upcoming appointment at my oncologist’s office is Monday, when I go in for round two of my Faslodex injections. I am not scheduled to see him so I will discuss the side effects with my nurse, and if she feels it’s necessary, I can ask to talk to my oncologist. Overall, I am doing OK, considering that I am dealing with more side effects with this medication than I ever did while going through infusion chemotherapy.

6 Replies to “**WARNING** Graphic details about side effects: My First Twelve Days on iBrance”

What do you think? Cancel reply

mmillsdesigns Clothing: Opening Soon! Exclusively designed Clothing and Products to show your support for Breast Cancer Awareness! Dismiss

Exit mobile version
%%footer%%